MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM PUBIC SYMPHYSIS PLATE 6 HOLES; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM PUBIC SYMPHYSIS PLATE 6 HOLES; PLATE,FIXATION,BONE
Model Number 02.100.006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s date of birth/age and weight are unknown.Date of postoperative plate breakage is unknown.Date of original implant is unknown.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported during a pubic symphysis revision surgery on (b)(6) 2017, a broken 3.5mm symphysis plate, two (2) broken 3.5mm locking screws and a broken 3.5mm cortex screw were removed.The patient was experiencing pain and through x-rays it was revealed that the plate and screws were broken.The initial surgery information is unknown.The surgeon replaced the broken plate and screws with a 4.5mm synthes recon plate.The revision surgery was a success without any delays and patient outcome was noted as stable.Concomitant device reported: cortex screw (part # unknown, lot # unknown, quantity 3) this report is for one (1) 3.5mm pubic symphysis plate 6 holes.This is report 1 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Dhr review was completed.Part number: 02.100.006 lot number: 7594187 part manufacture date: 03-feb-2014 manufacturing location: (b)(4).Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 3.5mm pubic symphysis plate 6 holes product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.The returned implant (part 02.100.006, lot 7594187, mfg 03-feb-2014) was inspected at customer quality and the complaint was confirmed.Whether this complaint could be replicated is not applicable because the device was returned broken.The following were performed to complete the investigation.¿ visual inspection ¿ device history record review ¿ drawing review material and hardness testing is not applicable at this time as they were tested at the time of manufactured and confirmed to have no issues through the dhr review.Due to the curvature of the plate and deformation post manufacturing dimensional analysis is not applicable.The plate was returned broken at the 5th hole.Both pieces were returned.Drawings (current and mfg) were reviewed and were determined to be suitable for the intended design, application and dimensional conformity when used as recommended.No ncr¿s were generated during production.While no definitive root cause could be determined it is possible that the device encountered unintended loads before the bone healed.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition therefor no further corrective and preventive actions are proposed.Due to the serious injury, dcrm documents were reviewed.Pelvic implant plates design and clinical risk management (dcrm) document was reviewed and found to adequately address the harm of this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM PUBIC SYMPHYSIS PLATE 6 HOLES
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7104955
Report Number2939274-2017-50202
Device Sequence Number16627643
Product Code HRS
UDI-Device Identifier10886982028259
UDI-Public(01)10886982028259(10)7594187
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K042377
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.100.006
Device Catalogue Number02.100.006
Device Lot Number7594187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2017
Initial Date Received by Manufacturer 11/13/2017
Supplement Date Received by Manufacturer01/10/2018
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;